Alert archive / Texas / Special Weather Statements in 2013

Special Weather Statement, NWS Houston/Galveston, TX

October 27, 2013Walker County, Texas

NWS Houston/Galveston, TX issued this special weather statement at Oct 27, 2013, 2:21 AM CDT for Walker County, Texas. It was in force for 39 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 27, 2013, 2:21 AM CDT (07:21 UTC)
Expired
Oct 27, 2013, 3:00 AM CDT
In force
39 min
Issued by
NWS Houston/Galveston, TX

County Walker County, TX

The radar

The Ft Hood radar (KGRK), 142 km from the middle of the area, began a volume at 07:24 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 7.4 hours before the alert went out and 263 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2013-10-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 571 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2013-10-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 166 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
571 J/kg
Mixed-layer CIN
-29 J/kg
Mixed-layer LCL
1236 m above ground
0-6 km bulk shear
41 kt
0-1 km storm-relative helicity
166 m²/s²
0-3 km storm-relative helicity
235 m²/s²
Significant tornado parameter
0.5
Supercell composite
3.8

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

797 
WWUS84 KHGX 270721
SPSHGX

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
221 AM CDT SUN OCT 27 2013
 
TXZ176-177-198-270800-
WALKER-MADISON-GRIMES-
221 AM CDT SUN OCT 27 2013

...SPECIAL WEATHER STATEMENT...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BEDIAS...OR 12 MILES
SOUTHWEST OF MADISONVILLE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN HUNTSVILLE...BEDIAS...IOLA AND CRABBS PRAIRIE. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3079 9612 3095 9604 3081 9554 3056 9567
TIME...MOT...LOC 0720Z 293DEG 23KT 3088 9610 

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this special weather statement went out at Oct 26, 11:16 PM CDT, 3 hours 5 minutes earlier.

Area forecast discussion, Oct 26, 11:16 PM CDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1116 PM CDT SAT OCT 26 2013

.DISCUSSION...
UPDATED AVIATION DISCUSSION.

&&

.AVIATION...
MAIN ISSUE WILL BE TIMING BAND OF SHOWERS AND THUNDERSTORMS
WORKING ITS WAY FROM NORTH TO SOUTH ACROSS THE AREA. CLL WILL BE
IMPACTED FIRST WILL FAIRLY IMPRESSIVE CELL TIMED TO COME NEAR THE
AIRFIELD AROUND 06Z. MORE SHOWERS AND THUNDERSTORMS TO FOLLOW WITH
MCS NOW DROPPING THROUGH NE TEXAS. TIMING ADJUSTMENTS HAVE BEEN
MADE...GENERALLY MOVING UP THE TIMING BY AN HOUR OR TWO AT EACH
TAF SITE...WITH A 2 OR 3 HOUR DURATION OF THUNDER. THIS IS
CONSISTENT WITH MOST MESOSCALE MODELS INCLUDING THE LATEST RAPID
REFRESH WHICH SEEMS TO HAVE A GOOD HANDLE ON THINGS.

&&

.PREV DISCUSSION... /ISSUED 924 PM CDT SAT OCT 26 2013/

UPDATE...
SEE DISCUSSION FOR EVENING UPDATE.

DISCUSSION...
SHORTWAVE MOVING TOWARDS THE SOUTHEAST THIS EVENING WITH AN MCS
PUSHING TOWARDS THE SOUTH SLOWLY. DISCRETE CELLS OUT IN FRONT OF
THE MCS HAVE BEEN PUSHING EASTWARDS TONIGHT AND WEAKENING AS THEY
APPROACH THE CWA. STILL COULD SEE SOME RAIN FROM THESE CELLS LATER
TONIGHT BEFORE THE MAIN MCS PUSHES INTO THE AREA. THE HRRR AND
TEXAS TECH WRF HAVE BEEN SHOWING THE MCS MAKING IT INTO OUR FAR
NORTHERN ZONES BY 6Z OR JUST AFTER MIDNIGHT. BY DAYBREAK THE
REMNANTS OF THE MCS WILL BE APPROACHING THE COAST. MADE TWEAKS TO
THE POP GRIDS TO ACCOUNT FOR THIS. CLOUD COVER ALSO APPEARS THAT
IT WILL HANG AROUND TOMORROW. LOWERED HIGH TEMPERATURE GRIDS A TAD
FOR TOMORROW TO ACCOUNT FOR THIS. 23

PREV DISCUSSION... /ISSUED 654 PM CDT SAT OCT 26 2013/

DISCUSSION...
UPDATED AVIATION DISCUSSION.

AVIATION...
EAST WEST LINE OF STORMS NOW OVER NORTHERN TEXAS IS PROGGED BY
HIGHER RESOLUTION MODELS TO SAG SOUTH TONIGHT...CROSSING THE TAF
SITES FROM NORTH TO SOUTH...OVERNIGHT AND SUNDAY MORNING. CLUSTER
OF STORMS IN ADVANCE OF THAT LINE WILL LIKELY DISSIPATE WITH LOSS
OF DAYTIME HEATING OR POSSIBLY MERGE WITH THE LINE COMING DOWN
FROM THE NORTH. AS FAR AS TIMING EXPECTING IT TO REACH CLL AND UTS
BETWEEN 06Z AND 08Z...CXO CLOSER TO 10Z...IAH AROUND 12Z...AND HOU
AND SGR 13-14Z. SHOULD SEE A 3 TO 4 HOUR PERIOD OF RAIN WITH THIS
BAND. NOT SURE ABOUT THE IMPACTS FOR LBX AND GLS...AS LINE WILL BE
PRETTY FAR REMOVED FROM THE UPPER VORT THAT IS HELPING TO TRIGGER
THIS LINE...BUT HAVE INCLUDED A PERIOD OF SHOWERS AND STORMS UNDER
THE ASSUMPTION THAT THE LINE HOLDS TOGETHER. AFTER LINE PASSES
COULD SEE A FEW HOURS OF VARIABLE WINDS...THEN SW TO S WINDS
SHOULD BECOME REESTABLISHED. WILL LIKELY SEE A PERIOD OF MVFR
CONDITIONS AROUND THE TIME OF PASSAGE OF THIS BAND. 46

PREV DISCUSSION... /ISSUED 334 PM CDT SAT OCT 26 2013/

DISCUSSION...
SEEING ISO/WIDELY SCT DEVELOPMENT OVER SC TX THIS AFTN WITH DEEP-
ENING LOW LEVEL MOISTURE/DAYTIME HEATING...ALL AHEAD OF THE SHORT
WAVE PROGGED FOR TONIGHT. MODELS IN DECENT AGREEMENT WITH TIMING/
MOVEMENT OF THIS EXPECTED ACTIVITY. POPS SHOULD DECREASE FROM THE
W/NW BY SUN AFTN AS THE DISTURBANCE MOVES OUT OF THE AREA.

THE OFFSHORE FLOW IN THE WAKE OF THE STORMS WILL BRIEF AS ONSHORE
WINDS QUICKLY RECOVER. THIS STRENGTHENING FLOW FROM THE GULF WILL
MAKE FOR WARM/HUMID CONDITIONS FOR SE TX DURING THE EARLY PART OF
THE WEEK...THROUGH THURS. WHILE THE BEST POPS WILL LIKELY BE CON-
FINED TO JUST AHEAD OF/WITH THE PASSAGE OF THE NEXT COLD FRONT ON
THURS (AFTN OR NIGHT DEPENDING ON MODEL OF CHOICE)...STILL CANNOT
RULE OUT ISO/WIDELY SCT WAA TYPE SHRA FOR THE COASTAL/NEAR COAST-
AL LOCATIONS BY LATE TUES NIGHT/EARLY WEDS MORNING. FAVOURING THE
SLIGHTLY SLOWER ECMWF IN THE EXTENDED FOR THE TIMING OF THIS NEXT
COLD FRONT (AS IT HAS BEEN VERIFYING BEST OF LATE). WILL BE KEEP-
ING A CLOSE EYE ON LATER RUNS TO SEE IF THEY CONTINUE WITH TRENDS
OF LESS LIFT/WEAKER CAA WITH/BEHIND THIS FROPA. 41

MARINE...

SURFACE HIGH PRESSURE EAST OF TEXAS WILL CONTINUE TO MOVE EAST AS A
WEAK AREA OF LOW PRESSURE MOVES ALONG THE RED RIVER TONIGHT. THIS
WILL KEEP WINDS SOUTHEASTERLY TONIGHT INTO TOMORROW WITH MODERATE
SEAS. MODERATE SOUTHERLY WINDS SHOULD CONTINUE FOR THE EARLY PART OF
THE COMING WEEK KEEPING SEAS AT LOW/MODERATE LEVELS. MAIN CONCERN
WILL BE TUESDAY THROUGH THURSDAY WHEN LOW PRESSURE DEEPENS IN THE
PLAINS. EXPECT WINDS TO INCREASE TO AROUND 20KTS ESPECIALLY AT NIGHT
IN OFFSHORE AREAS. EXPECT SEAS TO BUILD TO 7-8FT AND ADVISORIES WILL
LIKELY BE NEEDED DURING THIS TIME. A WEAK FRONT MAY PUSH OFF THE
COAST LATE THURSDAY INTO FRIDAY.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      64  76  63  84  65 /  60  40  10  10  10
HOUSTON (IAH)              65  77  64  84  65 /  50  60  20  10  10
GALVESTON (GLS)            70  78  69  82  71 /  20  50  20  10  10

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Oct 26, 4:47 AM CDT, 21 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
447 AM CDT SAT OCT 26 2013

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-271200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
447 AM CDT SAT OCT 26 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

THERE MIGHT BE A THREAT FOR SOME LOCALLY HEAVY RAINFALL WEDNESDAY
NIGHT THROUGH THURSDAY AS THE NEXT STORM SYSTEM AND ASSOCIATED
COLD FRONT MOVE SLOWLY ACROSS THE AREA. AT THIS TIME...IT APPEARS
THAT THE HIGHEST RAINFALL TOTALS MIGHT END UP BEING NEAR THE COAST
AND OFFSHORE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MIGHT BE NEEDED WEDNESDAY NIGHT OR THURSDAY.

In the hours before

Special weather statement, Oct 27, 2:21 AM CDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
221 AM CDT SUN OCT 27 2013

TXZ176-177-198-270800-
WALKER-MADISON-GRIMES-
221 AM CDT SUN OCT 27 2013

...SPECIAL WEATHER STATEMENT...

AT 220 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES NORTHWEST OF BEDIAS...OR 12 MILES
SOUTHWEST OF MADISONVILLE...MOVING SOUTHEAST AT 20 MPH.

HAIL UP TO THE SIZE OF PEAS AND WIND GUSTS UP TO 30 MPH WILL BE
POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
NORTHWESTERN HUNTSVILLE...BEDIAS...IOLA AND CRABBS PRAIRIE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
OFFICE IN LEAGUE CITY .

&&

LAT...LON 3079 9612 3095 9604 3081 9554 3056 9567
TIME...MOT...LOC 0720Z 293DEG 23KT 3088 9610

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 27, 3:32 AM CDTSpecial Weather StatementHGXBurleson43 min
Oct 27, 4:34 AM CDTSpecial Weather StatementHGXWashington41 min
Oct 27, 4:50 AM CDTSpecial Weather StatementHGXHarris, Montgomery55 min
Oct 27, 5:04 AM CDTSevere Thunderstorm WarningHGXHarris, Montgomery26 min
Oct 27, 5:34 AM CDTSpecial Weather StatementHGXHarris26 min
Oct 27, 5:49 AM CDTSpecial Weather StatementHGXFort Bend41 min
Oct 27, 5:59 AM CDTSpecial Weather StatementHGXChambers46 min
Oct 27, 6:04 AM CDTSpecial Marine WarningHGX56 min
Oct 27, 6:15 AM CDTSpecial Weather StatementHGXHarris60 min
Oct 27, 6:28 AM CDTSevere Thunderstorm WarningHGXBrazoria, Fort Bend, Galveston, Harris62 min
Oct 27, 6:49 AM CDTSpecial Weather StatementHGXChambers41 min
Oct 27, 7:01 AM CDTSevere Thunderstorm WarningHGXBrazoria, Chambers, Galveston, Harris59 min
Oct 27, 7:07 AM CDTSpecial Marine WarningHGX83 min
Oct 27, 8:28 AM CDTSpecial Marine WarningHGX62 min

Nearby

Special Weather Statements in Texas, 2013Every special weather statement in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.